It is usual for a pill to become lodged in the throat when there is little moisture in the air. It’s possible that this is especially relevant for medications that need to be taken first thing in the morning. There is a possibility that some capsule coatings or pill coatings are more prone to become stuck.
Common Causes The absence of moisture on the pill is the primary cause of it being caught in the mouth. It is extremely difficult to take medications that have been coated or encapsulated when there is no liquid present. It is possible that people who have a problem of the muscle that forms the sphincter at the top of the esophagus will have difficulty swallowing drugs.
What happens if a pill gets stuck in your throat?
Maintaining your composure is essential in this situation since a pill that becomes lodged in the throat is almost never a situation that constitutes a true medical emergency. When we take a pill, whether it be an over-the-counter drug or a medication that requires a doctor’s prescription, it is possible that the pill will feel as if it is caught in our throat at times.
Why do I feel like my pills are stuck in my esophagus?
- ″The feeling of pills stuck in the esophagus occurs when the supplements are passed into the esophagus but are not moving into the stomach, causing discomfort and chest pain,″ says Natasha Fuksina, MD, an internal medicine and obesity specialist who combines traditional, integrative, and functional medicine to restore health and function.
- ″The feeling of pills stuck in the esophagus occurs when the supplements are passed into the esophagus but are not moving into the stomach
Why do I feel like something is stuck in my throat?
The smooth muscles of the esophagus stop working properly, which also affects the ring of muscles that open and close to let food pass into the stomach. This can be one of the underlying conditions that cause feelings that something is stuck in the throat. Other conditions that can cause this sensation include: